cakesgimmecakes

cakesgimmecakes 10 months off Prozac, an update

44 posts in this topic

Hi Cakes,

Ah yes I've been having those 'if only' fantasies and I know it's not good.

 

 

I certainly haven't come very far at accepting things yet and I think that I probably need CBT or something to help me. I've only recently started to believe in myself and my gut instinct about these drugs and that perhaps the doctor wasn't right. I try to think that she meant well, as many doctors do, and in those days they simply didn't know about the long reaching consequences. I actually blame myself more than anyone for being so eager to accept the diagnosis and for not questioning what I was taking. I felt happy that I had pill to take away my exhaustion.

Share this post


Link to post
Share on other sites

 

Hi, toots and pink -

 

Salt makes me a 100 times worse -- drives down potassium. I think that's helpful for LOW adrenal hormones. Mine are HIGH.

 

Pink - one of the topics I've had to cover many times in therapy is getting over my anger about taking fluox for PMS. Sometimes I indulge in the fantasy of what my life would be like today had I never saw that doctor or had that conversation or filled that script or swallowed that first pill (which I still remember to this day). Note that I had NO IDEA Sarafem was Prozac or an SSRI. I've come far from being enraged at what happened to me (you're not far off with "criminal") to acceptance. This is part of cognitive behavioral therapy (CBT): modulating thoughts so they don't engulf us and get us depressed.

Oh sorry I did mean the Himalayan salts which are higher in Potassium and lower in salt content compared to other salts. Are you sensitive to sea salt too?

 

Also do you find therapy helpful? I'm debating regular talk therapy or CBT.

Oh boy I thought I would give Himalayan salts a try tonight and let's just say NOT A GOOD IDEA. Heart palps and a headache. Now I'm not sure how to recover from this. Eat a lot of bananas??

Share this post


Link to post
Share on other sites

Pink - My distrust of doctors is now pretty massive. I research EVERYTHING...I put all my anxious withdrawal shenanigans to good use that way I suppose: I obsessively research everything, everything. I know more about thyroid and nutrition and depression than most doctors I've seen. Most doctors are just educated on DRUGS and they live cushy lives because they hand them out like Pez candy. I blame them...and I despise them...and then I feel like some just don't know any better.................I don't think they set out to hurt people, but we are an overdrugged society. 

 

Toots -  you can, yes, eat bananas and avocados or salt them with something called NuSalt. Avoid salt for a bit. Your symptoms will ease up. Also, a question: what was your benzo dose, how long did you take them, and what are your withdrawal symptoms from them?

Share this post


Link to post
Share on other sites

Yes me too, I'm researching and reading so much that many docs I see now seem so ignorant and get very defensive and try to mock me in a nasty way if I try to tell them about stuff I've read.

F***k it's pretty disgusting.

I've gone from being to so trusting (I'm a GP's daughter) to completely disillusioned.

One thing my dad (who passed away 6 years ago) always said was, you must believe the symptoms of the patient, because it is their reality and their experience no matter what the medical profession may say. But I feel that most doctors don't believe me when I tell them my symptoms. They brush me off as "neurotic' or having some kind of personality disorder.

Share this post


Link to post
Share on other sites

Cakes, on the potassium/salt topic, I've been finding recently that I can't eat much salt, like my body's rejecting it,which is quite weird for me coz I usually eat a lot of salt.

Share this post


Link to post
Share on other sites

Toots -  you can, yes, eat bananas and avocados or salt them with something called NuSalt. Avoid salt for a bit. Your symptoms will ease up. Also, a question: what was your benzo dose, how long did you take them, and what are your withdrawal symptoms from them?

Oh man that night was horrendous.  I had a pounding chest and headache into the wee hours of the night.  Thankfully I stuffed a banana into my mouth but I suppose it wasn't enough.  I may have needed 5 bananas.  I think gatorade would have helped too.  So I looked up quick ways to lower blood pressure and they said to soak feet in hot water.  Well half an hour after soaking and doing relaxation breathing I was able to sleep.  The soak turned my feet beet red and helped my blood rush from my heart to my feet.  I don't know how I would have survived if I didn't bring it back down.  Never testing new solutions before bed ever again!

 

Also to your other question, I only took benzos for 2-3 months at anywhere between 0.5 to 2mg but usually stuck around 0.5mg.  Withdrawal from them was pure torture.  I thought SSRI withdrawal was bad but that was even worse.  It made my body and mind fall apart in a way that was unimaginable.  I became so sick(in a span of 2 years after last pill) that doctors thought I had aids or cancer.  I was close to having a cancer scare but that cleared up with a procedure.  Its a condition that most women experience in their 40-50's and I'm only 33 and never had children.  My doc's never seen anyone in their 30s have it except me and another woman.  That's extremely rare.  You can imagine if it did that to my body then how bad was the brain organ affected??  I never experienced anything like it during my SSRI taper so it is in a league of its own.  Tests done at my doc showed I have three areas of my brain that aren't receiving signals very well.  It explains why I feel like I have dementia and cognitive issues.  March coming up will be 3 years off it.  I've improved alot but not enough to have me out in the world.  I still have issues with paying attention to conversations and memory.  I hope you are not thinking of a benzo route :wacko:

 

PS. To give you an idea of how bad it was..if you have ever seen the movie Twilight where Bella dies after giving birth.  She died sickly,skinny and frail but she transforms into a beautiful vampire after death.  That was me.  Just pasty and deathly and now at almost 3 years off my outer shell looks better than ever.  Just the insides need to catch up.  So healing is miraculous and does happen.

Share this post


Link to post
Share on other sites

I just realized that me eating too full gives me the same effects as that salt mishap. Heart palpitations galore. Have you experienced this symptom before?

Share this post


Link to post
Share on other sites

Pink - I'm so sorry you're ignored at the doctor. In this forum, you're not alone! Seems your father was terrific.

 

Toots - my palps started a year ago, after another thyroid meds attemp. I'm sure it's adrenal/stress related, and they get better but then return when im struggling with sleep or very stressed (well, insomnia feeds stress). As for benzodiazepines, were you taking them daily for that 2-3 months?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now